Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 399, NWS St. Louis, MO

July 27, 20084 counties in Missouri; 5 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 27, 2008, 8:00 PM CDT for 4 counties in Missouri; 5 counties in Illinois. It was in force for 45 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 8:00 PM CDT (01:00 UTC)
Expired
Jul 27, 2008, 8:45 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Pike County, IL, Lewis County, MO, Marion County, MO, Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 8:00 PM CDTTSTM WND DMGQuincy, ILLARGE TREE DOWN AND POWER IS OUT AT SPOTTERS HOUSE. ALSO 2 INCHES OF RAINFALL RECEIVED THIS EVENING.
Jul 27, 8:00 PM CDTTSTM WND GST 60Quincy, IL
Jul 27, 8:03 PM CDTTSTM WND DMGQuincy, ILSMALL LIMBS AND POWER LINES DOWN
Jul 27, 8:07 PM CDTTSTM WND GST 74Quincy, ILSTREET FLOODING ALSO OBSERVED...AND WGEM KNOCKED OFF THE AIR LOCALLY ACCORDING TO SPOTTER
Jul 27, 8:11 PM CDTTSTM WND DMGMound Station, ILNUMEROUS TREES AND LIMBS DOWN IN MOUND STATION.
Jul 27, 8:15 PM CDTTSTM WND DMGLiberty, ILPARTIAL COLLAPSE OF AN OLD ABANDONED BUILDING ON THE SOUTH SIDE OF TOWN.
Jul 27, 8:23 PM CDTTSTM WND DMGLiberty, ILNUMEROUS TREE LIMBS DOWN IN THE TOWN OF LIBERTY...UP TO 3 INCH DIAMETER
Jul 27, 8:30 PM CDTTSTM WND DMG11 W Barry, ILNUMEROUS TREES REPORTED DOWN BY SPOTTER 11W OF BARRY.
Jul 27, 8:30 PM CDTTSTM WND DMGBarry, ILNUMEROUS 2 TO 3 INCH TREE LIMBS DOWN...WITH POWER OUT IN PARTS OF THE CITY.
Jul 27, 8:35 PM CDTHAIL 0.75New Canton, ILHEAVY RAINS AND STRONG WINDS ALSO IN ASSOCIATION WITH PASSING STORM.
Jul 27, 8:40 PM CDTTSTM WND GST 703 N Pittsfield, ILTREE BRANCHES BLOWN DOWN AND CORN FLATTENED.
Jul 27, 8:47 PM CDTTSTM WND DMGLouisiana, MOSEVERAL TREES REPORTED DOWN IN THE CITY OF LOUISIANA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 5:27 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 280100
SVRLSX
ILC001-009-013-061-149-MOC111-127-163-173-280145-
/O.NEW.KLSX.SV.W.0399.080728T0100Z-080728T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI
  MARION COUNTY IN NORTHEAST MISSOURI
  NORTHERN PIKE COUNTY IN NORTHEAST MISSOURI
  NORTHERN RALLS COUNTY IN NORTHEAST MISSOURI
  NORTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS
  NORTHWESTERN GREENE COUNTY IN SOUTHWEST ILLINOIS
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS
  BROWN COUNTY IN WEST CENTRAL ILLINOIS
  PIKE COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 845 PM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GOLDEN TO 5 MILES SOUTH OF CAMP
  POINT TO 3 MILES NORTHWEST OF PALMYRA TO PHILADELPHIA...AND WERE
  MOVING SOUTHEAST AT 54 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAYSON...
  FALL CREEK...
  BUCKHORN...
  BEVERLY...
  HANNIBAL...
  RENSSELAER...
  BARRY...
  SPAULDING...
  NEW LONDON...
  CENTER...

SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH LITTLE OR NO 
ADVANCE WARNING...AND A TORNADO WARNING REMAINS IN EFFECT FOR 
NORTHERN ADAMS AND BROWN COUNTIES IN ILLINOIS. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.

YOU ARE IN DANGER IF YOU ARE IN THE PATH OF THIS STORM SEEK INDOOR
SHELTER NOW...PREFERABLY IN A BASEMENT OR AN INTERIOR ROOM AWAY FROM
DOORS AND WINDOWS. THE WIDESPREAD DESTRUCTIVE WINDS WILL DAMAGE HOMES
AND OTHER BUILDINGS...AND WILL DOWN NUMEROUS TREES AND POWER LINES.

LAT...LON 4020 9093 4011 9091 4011 9070 4005 9068
      4003 9061 3998 9060 3999 9052 3988 9058
      3969 9064 3953 9058 3953 9037 3952 9037
      3941 9049 3928 9096 3928 9127 3979 9185
      3995 9184 3993 9163 4006 9137 4012 9109
TIME...MOT...LOC 0059Z 319DEG 47KT 4006 9098 3994 9108
          3981 9155 3982 9175

$$

CARNEY
1 follow-up statement
000 
WWUS53 KLSX 280128
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CDT SUN JUL 27 2008

ILC001-009-013-061-149-MOC111-127-163-173-280145-
/O.CON.KLSX.SV.W.0399.000000T0000Z-080728T0145Z/
CALHOUN IL-GREENE IL-PIKE IL-BROWN IL-ADAMS IL-PIKE MO-RALLS MO-
MARION MO-LEWIS MO-
826 PM CDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN GREENE AND NORTHERN CALHOUN COUNTIES IN SOUTHWEST
ILLINOIS...AND ADAMS...BROWN AND PIKE COUNTIES IN WEST CENTRAL
ILLINOIS...AND EXTREME SOUTHEASTERN LEWIS...MARION...NORTHERN RALLS
AND NORTHERN PIKE COUNTIES IN NORTHEAST MISSOURI...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VERSAILLES TO BAYLIS TO NEW
LONDON TO SPAULDING...AND WERE MOVING SOUTHEAST AT 47 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...VALLEY
CITY...GRIGGSVILLE...ASHBURN...TIME...SUMMER HILL...ROCKPORT...
PITTSFIELD...PIKE...MARTINSBURG AND INDEPENDENCE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
ADAMS COUNTY IN ILLINOIS AND LEWIS COUNTY IN MISSOURI. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS ADDITIONALLY...DAMAGING WINDS 
COULD CONTINUE FOR SEVERAL MINUTES AFTER THE INITIAL GUSTS DO NOT BE 
LULLED INTO A FALSE SENSE OF SECURITY  STAY INSIDE A STURDY 
BUILDING UNTIL THE STORMS HAVE PASSED

LAT...LON 4020 9093 4011 9091 4011 9070 4005 9068
      4003 9061 3998 9060 3999 9052 3988 9058
      3969 9064 3953 9058 3953 9037 3952 9037
      3941 9049 3928 9096 3928 9127 3979 9185
      3995 9184 3993 9163 4006 9137 4012 9109
TIME...MOT...LOC 0126Z 320DEG 41KT 3986 9067 3974 9085
          3959 9132 3960 9152

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:28 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 27, 7:28 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT SUN JUL 27 2008

.UPDATE...
/720 PM CDT SUN JUL 27 2008/
HAVE GONE AHEAD AND MOVED THE START OF THE FLASH FLOOD WATCH UP TO
NOW BASED ON MCS CURRENTLY MOVING SOUTHEAST INTO THE NORTHERN CWA.
EXPECT THIS FORWARD PROPAGATING MCS TO CONTINUE TO CAUSE
WIDESPREAD WIND DAMAGE WITH GUSTS TO 80 MPH AND LARGE HAIL AS IT
MOVES SOUTHEAST GIVEN VERY IMPRESSIVE WIND SHEAR AND
THERMODYNAMIC PARAMETERS. CURRENT TRACK SUGGEST MCS WILL REACH
I-70 BETWEEN 930 AND 10 PM.

BRITT

&&

.DISCUSSION...
/448 PM CDT SUN JUL 27 2008/

MODELS REMAIN IN GOOD AGREEMENT ON NWLY FLOW AT H500 TO CONTINUE FOR
THE NEXT FEW DAYS. A SERIES OF DISTURBANCES WILL TRAVEL DOWN THIS
FLOW AND IMPACT THE AREA...WHILE THE RIDGE OVER THE WRN CONUS
CONTINUES TO GATHER STRENGTH AND WILL BEGIN TO INFLUENCE OUR AREA
WITH GREATER POTENTIAL FOR HEAT.

FIRST ITEM OF CONCERN IS MCS TO IMPACT THE AREA TONIGHT. ORIGINAL
MCS FLYING SEWD THRU ERN IA INTO CNTRL IL AND WILL LARGELY MISS OUR
AREA. HOWEVER...NEW DEVELOPMENT ON THE SRN/SWRN PERIPHERY OF THIS
WILL MERGE WITH UPPER LEVEL SUPPORT LATER THIS EVENING AND CREATE A
NEW MCS THAT WILL HAVE MORE OF A DIRECT IMPACT ON THE AREA. THIS
WILL BE SLOWER MOVING INITIALLY UNTIL A GOOD COLD POOL DEVELOPS.
LOOK FOR IT TO MOVE THRU MUCH OF THE FA LATER TONIGHT AND INTO
MONDAY MORNING. GIVEN HOW VULNERABLE TO FLOODING (WITH EXISTING
FLOODING CONTINUING) NERN MO IS FROM PREVIOUS VERY HEAVY
RAINFALL...HAVE ISSUED A FFA TO COVER THIS AND SURROUNDING AREAS
THRU LATE MONDAY MORNING. HAVE TRIMMED MAX TEMPS ON MONDAY BY
SEVERAL DEGS DUE TO CLOUDS/RAIN IN WAKE OF MCS.

A QUASI-QUIET PERIOD WILL TAKE HOLD MONDAY NIGHT AND
TUESDAY...ALTHOUGH WITH MODELS NOW IN MUCH BETTER AGREEMENT
REGARDING REMNANTS OF DOLLY WHICH WILL NOW IMPACT OUR AREA FROM LATE
TUESDAY THRU EARLY WEDNESDAY...LOOK FOR THE NRN FA TO MAINTAIN RAIN
CHANCES THRU-OUT THIS PERIOD...ALBEIT LOW. SWLY FLOW EXPECTED ON
TUESDAY WITH IMPRESSIVELY WARM H850 TEMPS OF 22-24C...BUT PRESENCE
OF RAIN...APPROACH OF DOLLY...LACK OF A CLASSIC SETUP...AND
UNUSUALLY MOIST GROUND WILL ALL WORK AGAINST SUPPORTING WARMER MAV
NUMBERS...NOT TO MENTION THE MAV WARM TRACK RECORD ALL THRU THE
SUMMER. WILL SIDE WITH THE COOLER MOS VALUES SEEN ON THE MET AND FWC
FOR TUESDAY MAX TEMPS.

DOLLY REMNANTS WILL THEN MAKE THEIR WAY THRU MAINLY TUESDAY NIGHT
AND CONTINUE INTO EARLY WEDNESDAY. HAVE EDGED POPS TO HIGH-END
CHANCE FOR NOW. VERY MOIST ATMOSPHERE ACCOMPANYING THIS SYSTEM TO
POINT TOWARDS LOCALLY HEAVY RAINFALL POTENTIAL ONCE AGAIN. AGAIN
TRIMMED MAX TEMPS ON WEDNESDAY GIVEN CLOUDS IN THE WAKE.

FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...MODELS HAVE
COME INTO BETTER AGREEMENT OVERALL ON THE H500 MASS FIELDS THAN THEY
HAVE IN THE PAST SEVERAL DAYS...WITH MEAN RIDGE POSN OVER THE WRN
CONUS TO EXPAND EWD INTO THE CNTRL CONUS BY NEXT WEEKEND. THIS WILL
MEAN AN END TO OUR NWLY FLOW PATTERN FOR THE TIME BEING AND THE
INTRODUCTION OF A MORE DRY PERIOD INTO THE FORECAST. IF MID LEVEL
RIDGE DOES INDEED BUILD IN OVER THE CNTRL CONUS THEN IT WILL ONLY
NEED A STRONG RIDGE AT THE SFC TO ESTABLISH ITSELF OVER THE SERN
CONUS IN ORDER FOR A TRADITIONAL SETUP TO A PROLONGED HEAT WAVE TO
EXIST FOR OUR AREA. IN ANY EVENT...WE HAVE SOME TIME TO WATCH THIS
AND IT WILL PROBABLY CHANGE A BIT BY THEN. CENTERED PCPN CHCS AROUND
SHORTWAVE TROF EXPECTED TO BE EXITING BY WEDNESDAY NIGHT IN THE SERN
FA...WITH MODELS BRINGING FRONT THRU ON THURSDAY AND PERHAPS
LINGERING INTO THURSDAY NIGHT. BEYOND THAT...WENT DRY AS MID LEVEL
RIDGE EXPECTED TO BECOME DOMINANT...AND PCPN CHCS WILL BE TOO LOW TO
PICK OUT BY THAT TIME. TEMPS FORECASTED TO BE NEAR NORMAL FOR THE
FIRST HALF OF THE PERIOD...BUT WITH BUILDING RIDGE ALOFT AND SLOWLY
RECOVERING SLY FLOW AT THE LO LEVELS...IT ALL POINTS TO ABOVE NORMAL
TEMPS BY NEXT WEEKEND.

TES

&&

.AVIATION...
/518 PM CDT SUN JUL 27 2008/
FOR THE 00Z TAFS...MCS OVER IA IS EXPECTED TO DROP SEWD THRU THE
CWA TGT. WILL INCLUDE TSRA WITH STG WND GUSTS IN UIN THIS
EVNG...AND INCLUDE A TEMPO GRP OF TSRA IN COU...STL AND SUS JUST
BFR MIDNIGHT. THE STG TSRA SHOULD MOVE QUICKLY SEWD THRU THE TAF
SITES FOLLOWED BY A COUPLE OF HOURS OF -TSRA OR -SHRA. THIS
CONVECTION SHOULD PUSH SE OF THE TAF SITES BY EARLY MRNG. WILL
HAVE LEFT OVER MID-HI LVL CONVECTIVE DEBRIS CLOUDINESS MON MRNG
WITH SCT DIURNALLY DRIVEN CUMULUS CLOUDS MON AFTN. S-SELY
PREVAILING SFC WNDS WL CONT TGT...THEN MAINLY SLY ON MON. MAY
HAVE A BRIEF PERIOD OF NWLY SFC WNDS TGT JUST BHND CONVECTIVE
LINE/TSRA OUTFLOW BNDRY.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR AUDRAIN-KNOX-LEWIS-
     MARION-MONROE-PIKE-RALLS-SHELBY.

IL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAMS IL-BROWN IL-
     PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Jul 27, 6:07 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT SUN JUL 27 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
607 PM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE INTO PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL MISSOURI THIS EVENING AND
TRAVEL SOUTHWARD ACROSS THE REGION. THIS COMPLEX WILL CAPABLE OF
PRODUCING WIND GUSTS TO 80 MPH...GOLFBALL SIZE HAIL AND VERY HEAVY
RAINFALL. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE
REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THROUGH THE NIGHT.
THESE STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL OVER AREAS THAT ARE ALREADY VULNERABLE TO FLOODING. AS A
RESULT...A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER
INFORMATION...PLEASE REFER TO THE WATCH PRODUCT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL CONTINUE WITH THE POTENTIAL FOR HEAVY RAIN
INTO MONDAY MORNING. A FLASH FLOOD WATCH CONTINUES FOR PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THROUGH LATE MONDAY
MORNING. OTHERWISE...THE CHANCE FOR THUNDERSTORMS CONTINUES
AREAWIDE ON MONDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS
CONTINUING INTO MONDAY NIGHT FOR PARTS OF NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

THE CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE THROUGH THURSDAY
WITH A SERIES OF DISTURBANCES MOVING THROUGH.

TEMPERATURES IN THE 90S WITH HIGH RELATIVE HUMIDITIES ARE
EXPECTED TO PUSH AFTERNOON AND EARLY EVENING HEAT INDICES TO
BETWEEN 100 AND 105 DEGREES ON TUESDAY...AND THEN AGAIN ON
SATURDAY AND SUNDAY...PRIMARILY FOR THE CITY OF ST. LOUIS AND ITS
IMMEDIATE SURROUNDING AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY. IN ADDITION TO SEVERE WEATHER...SPOTTERS
ARE ALSO ASKED TO REPORT ANY FLOODING AND HEAVY RAINFALL AMOUNTS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, Jul 27, 7:35 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT SUN JUL 27 2008

ILZ058-097>099-MOZ034>036-042-052-280130-
AUDRAIN-CALHOUN IL-GREENE IL-JERSEY IL-LINCOLN-MONROE-PIKE-PIKE IL-
RALLS-
735 PM CDT SUN JUL 27 2008

...SIGNIFICANT WIND DAMAGE POSSIBLE THIS EVENING...

A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE WILL MOVE EAST ACROSS CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS THIS
EVENING.  THIS LINE WILL REACH A PARIS TO NEW LONDON TO PITTSFIELD
ILLINOIS LINE BY 830 PM.  THIS LINE WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 80 MPH AND GOLFBALL OR LARGER SIZE HAIL.  IN ADDITION
TO THE SEVERE WEATHER...THESE STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL THAT COULD PRODUCE FLASH FLOODING.

NOW IS THE TIME TO ACT.  BE READY TO MOVE TO A STURDY STRUCTURE
BEFORE THIS STORM REACHES YOUR LOCATION. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR LOCAL RADIO OR TELEVISION STATION FOR THE LATEST
INFORMATION ON THIS DANGEROUS WEATHER SITUATION.

BRITT
Local storm report, Jul 27, 7:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT SUN JUL 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND GST     2 E MONTICELLO          40.12N  91.67W
07/27/2008  E60 MPH          LEWIS              MO   COUNTY OFFICIAL

&&

EVENT NUMBER LSX0800726

CVKING
Local storm report, Jul 27, 7:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
752 PM CDT SUN JUL 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND GST     QUINCY                  39.93N  91.39W
07/27/2008  E70 MPH          ADAMS              IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0800727

CVKING
Local storm report, Jul 27, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT SUN JUL 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND GST     QUINCY                  39.93N  91.39W
07/27/2008  M54 MPH          ADAMS              IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0800728

CVKING
Local storm report, Jul 27, 7:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
756 PM CDT SUN JUL 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     QUINCY                  39.93N  91.39W
07/27/2008  M57 MPH          ADAMS              IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0800729

CVKING
Local storm report, Jul 27, 8:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT SUN JUL 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     QUINCY                  39.93N  91.39W
07/27/2008  E60 MPH          ADAMS              IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0800730

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:02 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby58 min
Jul 27, 8:33 PM CDTFlash Flood WarningLSXLewis, Marion, Ralls6 hr
Jul 27, 8:44 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike, Ralls46 min
Jul 27, 8:51 PM CDTFlash Flood WarningLSXPike, Ralls6 hr
Jul 27, 8:53 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby37 min
Jul 27, 9:07 PM CDTTornado WarningLSXMonroe, Shelby38 min
Jul 27, 9:31 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike, Saint Charles, Saint Louis, City of Saint Louis44 min
Jul 27, 9:46 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Monroe59 min
Jul 27, 10:12 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery63 min
Jul 27, 10:15 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren and 1 more45 min
Jul 27, 10:46 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway44 min
Jul 27, 10:56 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Warren49 min
Jul 27, 11:24 PM CDTFlash Flood WarningLSXLincoln6 hr
Jul 28, 12:00 AM CDTFlash Flood WarningLSXAudrain, Boone, Callaway6 hr
Jul 28, 1:48 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin42 min
Jul 28, 2:21 AM CDTRiver Flood WarningLSXLincoln61 hr
Jul 28, 5:24 AM CDTRiver Flood WarningLSXCallaway, Osage7 days
Jul 28, 5:24 AM CDTRiver Flood WarningLSXGasconade, Montgomery7 days
Jul 28, 10:28 AM CDTRiver Flood WarningLSXJefferson, Saint Louis8 days
Jul 28, 10:50 AM CDTRiver Flood WarningLSXRalls15 days
Jul 28, 11:02 AM CDTRiver Flood WarningLSXLewis72 hr
Jul 28, 11:28 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis6 days
Jul 28, 3:29 PM CDTRiver Flood WarningLSXSaint Charles7 days
Jul 27, 7:41 PM CDTTornado WarningLSXAdams, Brown49 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.